Alert archive / Iowa / Wind Advisories in 2010

Wind Advisory 16, NWS Sioux Falls, SD

September 20, 20104 states

NWS Sioux Falls, SD issued this wind advisory at Sep 20, 2010, 10:19 AM CDT for 4 states. It took effect at Sep 20, 2010, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2010, 10:19 AM CDT (15:19 UTC)
In effect from
Sep 20, 2010, 1:00 PM CDT
Expired
Sep 20, 2010, 6:53 PM CDT
In force
6 hr
Issued by
NWS Sioux Falls, SD
All 31 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Bon Homme County, SD, Clay County, SD, Hutchinson County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 50 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 3.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2010-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2010-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WWUS73 KFSD 201519
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1019 AM CDT MON SEP 20 2010


.STRONG SOUTHERLY WINDS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF
SOUTHEASTERN SOUTH DAKOTA...NORTHWESTERN IOWA...AND SOUTHWESTERN
MINNESOTA THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS TO 40 MPH ARE EXPECTED OVER THE AREA. WINDS WILL THEN BEGIN
TO TAPER OFF LATER THIS EVENING.

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ061-062-065>071-
202330-
/O.NEW.KFSD.WI.Y.0016.100920T1800Z-100921T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-MCCOOK-MINNEHAHA-HUTCHINSON-
TURNER-LINCOLN-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
1019 AM CDT MON SEP 20 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 1 PM AND 8 PM CDT.

* WEATHER CONDITIONS...SOUTHERLY WINDS OF 25 TO 35 MPH...WITH
  GUSTS TO 40 MPH WILL OCCUR THIS AFTERNOON INTO THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MNZ071-072-080-081-089-090-097-098-SDZ056-202330-
/O.NEW.KFSD.WI.Y.0016.100920T2100Z-100921T0100Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
MOODY-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...
FLANDREAU
1019 AM CDT MON SEP 20 2010

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

* TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 4 PM AND 8 PM CDT.

* WEATHER CONDITIONS...SOUTHERLY WINDS OF 25 TO 35 MPH...WITH
  GUSTS TO 40 MPH WILL OCCUR THIS AFTERNOON INTO THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
2 follow-up statements
452 
WWUS73 KFSD 202048
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
348 PM CDT MON SEP 20 2010

.STRONG SOUTHERLY WINDS WILL CONTINUE TO INCREASE THROUGH THE LATE
AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF SOUTHEAST SOUTH
DAKOTA...NORTHWEST IOWA...AND SOUTHWEST MINNESOTA. SUSTAINED WINDS
OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED OVER THE AREA.
WINDS WILL THEN BEGIN TO TAPER OFF LATER THIS EVENING.

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ061-062-065>071-
210100-
/O.CON.KFSD.WI.Y.0016.000000T0000Z-100921T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-MCCOOK-MINNEHAHA-HUTCHINSON-
TURNER-LINCOLN-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
348 PM CDT MON SEP 20 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...STRONGEST WINDS WILL OCCUR THROUGH 8 PM CDT...WITH WIND
  SPEEDS EXPECTED TO DIMINISH THROUGH THE REMAINDER OF THE EVENING.

* WEATHER CONDITIONS...SOUTH WINDS OF 25 TO 35 MPH ARE EXPECTED...
  WITH OCCASIONAL GUSTS TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MNZ071-072-080-081-089-090-097-098-SDZ056-210100-
/O.CON.KFSD.WI.Y.0016.100920T2100Z-100921T0100Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
MOODY-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...
FLANDREAU
348 PM CDT MON SEP 20 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...STRONGEST WINDS WILL OCCUR THROUGH 8 PM CDT...WITH WIND
  SPEEDS EXPECTED TO DIMINISH THROUGH THE REMAINDER OF THE EVENING.

* WEATHER CONDITIONS...SOUTH WINDS OF 25 TO 35 MPH ARE EXPECTED...
  WITH OCCASIONAL GUSTS TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
 JH
592 
WWUS73 KFSD 202353
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
653 PM CDT MON SEP 20 2010

.WITH SUNSET APPROACHING...TEMPERATURES HAVE SLIPPED BACK A DEGREE OR
TWO FROM DAYTIME HIGHS. THE SLIGHTLY COOLER TEMPS HAVE INHIBITED THE
MIXING DOWN OF THE STRONGEST WINDS FROM ALOFT...AND THEREFORE WIND
SPEEDS HAVE DROPPED TO 15 TO 25 MPH WITH GUSTS ABOVE 30 MPH STILL
EXPECTED EARLY THIS EVENING.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ056-061-062-065>071-210100-
/O.CAN.KFSD.WI.Y.0016.000000T0000Z-100921T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-MOODY-MCCOOK-MINNEHAHA-HUTCHINSON-
TURNER-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...
FLANDREAU...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
653 PM CDT MON SEP 20 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. 

SOUTH WINDS HAVE DECREASED TO 15 TO 25 MPH IN MOST AREAS...WITH SOME
GUSTS IN EXCESS OF 30 MPH STILL EXPECTED THROUGH THE EARLY EVENING.
SLIGHTLY STRONGER WIND GUSTS ARE POSSIBLE ALONG THE BUFFALO RIDGE IN
SOUTHWEST MINNESOTA...WHERE ISOLATED GUSTS NEAR 40 MPH COULD BE SEEN
THROUGH 8 PM.

$$
 JH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Sep 20, 4:19 AM CDT, 6 hours earlier.

Area forecast discussion, Sep 20, 4:19 AM CDT, 6 hours before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
419 AM CDT MON SEP 20 2010

.DISCUSSION...
BIGGEST FORECAST CHALLENGE TODAY IS SKY COVER AND TEMPERATURES.
SFC WARM FRONT AS OF 8Z WELL TO THE S...STALLED OVER CENTRAL KS.
ELEVATED WARM FRONT ALREADY PUSHING ACROSS THE AREA...CREATING
WIDESPREAD LOW STRATUS...DRIZZLE...AND FOG. THIS WILL REMAIN THE
CASE THROUGH SUNRISE. AS THE FRONT LIFTS N...DRY SW FLOW ALOFT WILL
KICK IN...AND STRONG INVERSION WILL MIX OUT. SHOULD SEE SKIES BEGIN
TO CLEAR ACROSS THE MO VALLEY BY MID MORNING...WITH CLEARING
SPREADING N THROUGH THE DAY. VERY DRY AIR ALOFT AND STRONG MIXING
WILL ALLOW TEMPERATURE TO WARM BY 25 TO 30 DEGREES THROUGH THE
DAY....AND POSSIBLE MORE IN THE S. WARMEST TEMPERATURES WILL BE
ACROSS THE MO VALLEY WHERE HIGHS SHOULD AT LEAST REACH THE UPPER
80S. A FULLY MIXED ATMOSPHERE IS ACTUALLY SUPPORTIVE OF MID 90S
THROUGH THE MO VALLEY. NOT SURE HOW WARM PLACES LIKE MWM AND MML
WILL GET TODAY...AS STATUS WILL HOLD ON RIGHT INTO THE EARLY
AFTERNOON...SO NOT MUCH TIME WILL BE LEFT FOR SOLAR HEATING.
REGARDLESS...HIGH TEMPERATURES WILL GENERALLY OCCUR LATE IN THE
DAY...OR AT LEAST LATER THAN NORMAL AS STRONG WARM ADVECTION
CONTINUES THROUGH THE LATE AFTERNOON. WILL ALSO HAVE TO WATCH WIND
SPEEDS THIS AFTERNOON. VERY WELL MAY EXCEED WIND ADVISORY DEPENDING
ON MIXING DEPTH.

A SFC TROUGH WILL QUICKLY FOLLOW THE WARM FRONT EARLY THIS EVENING.
MID LEVEL FRONT IS PROGGED TO PRECEDE THE SFC FRONT BY A
BIT...THUS 700 MB TEMPERATURES WILL BEGIN TO FALL IN THE WEST BY
LATE THIS AFTERNOON. THIS WILL SET UP VERY UNSTABLE CONDITIONS ALOFT
IN THE WRN CWA. ALTHOUGH SFC BASED CONVECTION IS ALMOST IMPOSSIBLE
TODAY...COULD SEE SOME ISOLATED ELEVATED THUNDERSTORMS DEVELOP FROM
AROUND THE JAMES VALLEY AND W. NOT SURE IF THERE WILL BE ENOUGH
MOISTURE TO POP SOMETHING OR NOT...BUT SURE APPEARS POSSIBLE. NAM
AND GFS BOTH KICKING OUT 1000-1500 J/KG OF ELEVATED CAPE...STEEP
ELEVATED LAPSE RATES...AND NO CAP AFTER 21Z. EVEN IF SOMETHING GETS
GOING...DOES LOOK LIKE MUCH IN THE WAY OF MOISTURE WOULD REACH THE
GROUND...AS LARGE DEW POINT SPREADS THOUGH A DEEP LAYER WILL BE IN
PLACE. LOOKS VERY MUCH LIKE A DRY LIGHTNING TYPE SOUNDING.

MOISTURE AMOUNTS WILL INCREASE THROUGH THE ATMOSPHERE GOING INTO THE
EVENING...WHILE SFC AND MID TROUGH BECOME MORE COINCIDENT. THIS
WILL LEAD TO HIGHER POPS INTO THE I29 CORRIDOR AND E INTO SW MN AND
NW IA. MOISTURE STILL A BIT LIMITED...SO GENERALLY THINKING ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT...WITH THREAT SHIFTING
SE THROUGH THE EVENING.

KEPT A SMALL MENTION OF SHOWERS AND THUNDERSTORMS TOWARD SLB AND SUX
LATE TONIGHT THROUGH TOMORROW NIGHT...AS MODELS INDICATING MID LEVEL
FRONT WILL CHECK UP OVER THIS AREA. ENOUGH INSTABILITY ALONG THIS
BNDRY THAT IS WONT TAKE MUCH IN THE WAY OF FORCING TO POP SOMETHING.
STILL...OVERALL CHANCES WILL BE ON THE LOW END.

PRECIPITATION CHANCES WILL AGAIN INCREASE ACROSS THE AREA ON WED.
MODELS HAVE SOME DISAGREEMENT WITH THE TIMING OF INITIAL FORCING
AND MOISTURE RETURN...BUT SHOULD AT LEAST SEE SOME SHOWER AND
THUNDERSTORMS ACTIVITY INTO SE SD BY WED AFTERNOON. PRECIPITATION
SHOULD BECOME MUCH MORE WIDESPREAD INTO WED NIGHT AND THU...AS AN
OPEN WAVE SHIFTS ACROSS THE AREA. EXPECTING A LOT OF RAIN WITH THIS
SYSTEM...AS 1 TO 2 INCH AMOUNTS SHOULD BE COMMON FROM WED THROUGH
THU. COULD BE SOME SEVERE STORMS LATE WED AND AGAIN THU AFTERNOON.
/97

&&

.AVIATION...
ATTM...FSD CWFA IS DIVIDED BY CONDS DOMINATED BY IFR TO LIFR ALONG
AND S OF I 90...AND MVFR TO THE N OF I 90. WITH WAA STRONG THRU MID
MORNING AND LOWER STRATUS LIFTING NWD...IT IS ANTICIPATED THAT
NEARLY ALL THE ENTIRE FORECAST AREA WL SEE IFR/LIFR CONDS BY 13Z.
THE LONE XCPTION MAY BE AROUND THE MARSHALL MN AREA WHO MAY STAY
MVFR. OTHERWISE...THERE IS A VERY STRONG WRMFNT LIFTING NWD TODAY...
WHICH IS EASY TO FOLLOW LOOKING AT THE 850MB THERMAL PROGS. AS THE
FRONT LIFTS NWD...IT SHUD PRODUCE ENUF MIXING POTENTIAL TO BRING DRY
AIR DOWN FM ALOFT AND EVENTUALLY SCOUR OUT THE STRATUS. HOWEVER IT
WL LIKELY NOT BE AS FAST AS THE RH TIME SECTIONS SHOW FM BOTH THE
NAM AND GFS...WHICH SHOW A LOT OF STRATUS EROSION BY MID MORNING
ALREADY. NOTING THAT FOG AND STRATUS PREVAILS ALL THE WAY DOWN TO
THE KS BORDER...A QUICK CLEAR OUT DOES NOT SEEM FEASIBLE. BUT THERE
IS VERY DRY AIR JUST ABV THE LOW LEVEL INVERSION...SO IT IS
PLAUSIBLE THAT A RAPID BREAKING UP OF THE STRATUS WL OCCUR THIS
AFTN...ESP FM S TO N. THE NEXT WX MAKER LATER IN THE TAF PERIOD WL
BE TNGT WHEN A CDFNT...AND ASSOCD WIND SHIFT TO THE NW MOVES THRU.
THERE SHUD BE A FEW TSRA WITH THE FRONTAL BNDRY. BUT OUTSIDE OF ANY
TSRA...CONDS WL LIKELY BY VFR TNGT.    /MJF

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Sep 20, 5:08 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
508 AM CDT MON SEP 20 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
508 AM CDT MON SEP 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER SOUTH CENTRAL
SOUTH DAKOTA...AND INTO THE JAMES VALLEY LATE THIS AFTERNOON.
CHANCES FOR THUNDERSTORMS WILL SHIFT INTO THE INTERSTATE 90
CORRIDOR THIS EVENING...AND EVENTUALLY SOUTHWEST MINNESOTA AND
NORTHWEST IOWA. SEVERE THUNDERSTORMS ARE NOT EXPECTED...ALTHOUGH
SMALL HAIL MAY BE POSSIBLE WITH SOME STORMS.

FLOODING...
LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI
RIVER BETWEEN FORT RANDALL DAM AND LEWIS AND CLARK LAKE FOR THE
NEXT FEW WEEKS. MINOR FLOODING WILL CONTINUE ALONG THE JAMES
RIVER THE NEXT FEW DAYS. RAINFALL AMOUNTS WEDNESDAY THROUGH
THURSDAY...MAY CAUSE ADDITIONAL RISES ALONG THE JAMES RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CHANCES FOR THUNDERSTORMS WILL INCREASE WEDNESDAY
AFTERNOON...WITH CHANCE FOR THUNDERSTORMS CONTINUING THROUGH
THURSDAY. THERE IS THE POTENTIAL FOR SOME STORMS TO BECOME
SEVERE. IN ADDITION...WIDESPREAD RAIN AMOUNTS OF 1 TO 2 INCHES IS
LIKELY FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Advisories in Iowa, 2010Wind Advisories in South Dakota, 2010Wind Advisories in Minnesota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.